Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 249, NWS Atlanta, GA

December 29, 2015Chattooga County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 29, 2015, 12:29 PM EST for Chattooga County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2015, 12:29 PM EST (17:29 UTC)
Expired
Dec 29, 2015, 11:00 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 14.30 ft at Dec 29, 2015, 11:00 AM EST.

actionminormoderate101512/2912/3012/31
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WGUS42 KFFC 291729
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EST TUE DEC 29 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Chattooga River near Summerville affecting Chattooga County

  Suwanee Creek near Suwanee affecting Gwinnett County

...Observed Flooding Changed from Minor to Moderate Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Georgia...

  Armuchee Creek near Armuchee affecting Floyd County

...Observed Flooding Changed from Minor to Nonflood Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Georgia...

  Ocmulgee River near Lumber City affecting Montgomery...Telfair and
  Wheeler Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-300729-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/ARCG1.2.ER.151225T0700Z.151231T1500Z.000000T0000Z.UU/
1229 PM EST TUE DEC 29 2015

...Observed flooding increased from Minor to Moderate severity......
Forecast flooding increased from Minor to Moderate severity...The 
Flood Warning continues for 
 The Armuchee Creek near Armuchee.
* Until further notice.
* At 11 AM Tuesday the stage was 25.2 feet...and rising slowly.
* Moderate flooding will continue.
* Flood stage is 19 feet.
* The river will continue rising to near 27 feet by late Thursday 
  morning then remain steady through Friday.


&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC209-271-309-300728-
/O.EXT.KFFC.FL.W.0238.160101T0936Z-000000T0000Z/
/LBRG1.2.ER.160101T0936Z.160103T1800Z.000000T0000Z.NO/
1229 PM EST TUE DEC 29 2015

...Forecast flooding increased from Minor to Moderate severity...The 
Flood Warning continues for 
 The Ocmulgee River near Lumber City.
* Until further notice.
* At 11 AM Tuesday the stage was 10.1 feet...and rising.
* Moderate flooding is forecast.
* Flood stage is 15 feet.
* Forecast to rise above flood stage by Friday morning and continue 
  to rise to near 19.5 feet by Sunday early afternoon. Additional 
  rises are possible thereafter.
* At 18 feet...Moderate flooding begins. Flooding of the access 
  road to the boat ramp near the Highway 341 bridge begins.
  

&&

LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
      3191 8258 3176 8285             

$$

GAC055-300400-
/O.NEW.KFFC.FL.W.0249.151229T1729Z-151230T0400Z/
/SUMG1.1.ER.151229T1324Z.151229T1800Z.151229T2200Z.NO/
1229 PM EST TUE DEC 29 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Chattooga River near Summerville.
* From this afternoon until this evening.
* At 11 AM Tuesday the stage was 14.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 14.6 feet by this afternoon.
  The river will fall below flood stage late this afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC135-300448-
/O.NEW.KFFC.FL.W.0250.151229T1729Z-151230T0448Z/
/SWEG1.1.ER.151229T1403Z.151229T1645Z.151229T2248Z.NO/
1229 PM EST TUE DEC 29 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From this afternoon until this evening.
* At 12 PM Tuesday the stage was 8.4 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8 feet.
* The river will fall below flood stage late this afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
1 follow-up statement
490 
WGUS82 KFFC 292114
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST TUE DEC 29 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Chattooga River near Summerville affecting Chattooga County

  Suwanee Creek near Suwanee affecting Gwinnett County

 
GAC055-292144-
/O.CAN.KFFC.FL.W.0249.000000T0000Z-151230T0400Z/
/SUMG1.1.ER.151229T1324Z.151229T1630Z.151229T1909Z.NO/
414 PM EST TUE DEC 29 2015

The Flood Warning is cancelled for
  The Chattooga River near Summerville.
* This takes affect immediately.
* Until this evening.
* At 345 PM Tuesday the stage was 13.5 feet...and falling.
* Flood stage is 14 feet.
* The river will continue to fall.
  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC135-292144-
/O.CAN.KFFC.FL.W.0250.000000T0000Z-151230T0448Z/
/SWEG1.1.ER.151229T1403Z.151229T1645Z.151229T1916Z.NO/
414 PM EST TUE DEC 29 2015

The Flood Warning is cancelled for
  The Suwanee Creek near Suwanee.
* This takes affect immediately.
* Until this evening.
* At 315 PM Tuesday the stage was 7.8 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 9:35 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 29, 9:35 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 AM EST TUE DEC 29 2015

.UPDATE...
NO MAJOR CHANGES TO THE FORECAST NEEDED AT THIS TIME. HAVE ONLY
MADE SOME MINOR TWEAKS TO THE SKY COVER GRIDS FOR NOW.

A LULL IN THE PRECIP IS EXPECTED TODAY. HOWEVER...WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA TONIGHT. WILL MAKE NO CHANGES TO THE
FLOOD WATCH.

&&

.PREV DISCUSSION... /ISSUED 619 AM EST TUE DEC 29 2015/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 212 AM EST TUE DEC 29 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
AREA OF SHOWERS CONTINUING TO PUSH EAST BUT HAS SHOWN A SIGN OF
SLOWING DOWN AND LIFTING NORTHEAST. THE DEEPEST MOISTURE IS
EXPECTED TO STALL IN A SOUTHWEST/NORTHEAST ORIENTATION ACROSS
CENTRAL/NORTHEAST GA...ALTHOUGH IT IS EXPECTED TO DIMINISH
SOMEWHAT. HOWEVER WILL NEED TO KEEP LOW CHANCE POPS GOING FOR
TODAY ACROSS CENTRAL AND PARTS OF NORTHEAST GA THROUGH THE DAY. AT
THIS TIME DO NOT EXPECT MUCH IN THE WAY OF QPF AND THIS WILL
CONTINUE INTO THE EVENING...GIVING US A BRIEF RESPITE FROM THE
HEAVY RAIN. HOWEVER THE SECOND WAVE OF SHOWERS/ISOLATED TSTORMS
WILL BEGIN DEVELOPING ACROSS WEST GA AFTER MIDNIGHT
TONIGHT...SPREADING ACROSS MOST OF THE CWA WEDNESDAY AND EXITING
LATE WEDNESDAY NIGHT/THURSDAY. THE HEAVIEST PRECIP STILL EXPECTED
OVER NORTH GA WEDNESDAY INTO EARLY WEDNESDAY NIGHT WITH ANOTHER
1-2 INCHES POSSIBLE. THIS WILL KEEP RIVERS IN FLOOD AND ALSO CAUSE
NEW FLOODING. FOR THAT REASON THE FLOOD WATCH WILL REMAIN IN
EFFECT AS IS THROUGH 12Z THURSDAY. THERE WILL BE SOME CAPE
ASSOCIATED WITH THE COLD FRONT THAT WILL BE CROSS THE CWA
WEDNESDAY/WEDNESDAY NIGHT AS WELL AS 50 TO 60 KTS OF SHEAR ACROSS
NORTH GA. THIS COULD BE ENOUGH TO PRODUCE ISOLATED SEVERE TSTORMS
WEDNESDAY AFTERNOON/EVENING AND WILL INCLUDE THIS IN THE HWO.

17

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT FOR THE LONG TERM. THE
UPPER FLOW REMAINS WEST SOUTHWEST WITH A SECONDARY DISTURBANCE
MOVING ALONG THE GULF COAST FRIDAY. MODELS DIFFER IN THE NORTHWARD
EXTENT OF THE MOISTURE ON FRIDAY WITH THE GFS THE FURTHEST NORTH.
WILL CONTINUE WITH CONSISTENCY AND LEAN TOWARD THE ECMWF SOLUTION
WHICH BRINGS A CHANCE OF SHOWERS TO PARTS OF CENTRAL GA. THE CWA
DRIES OUT FOR THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS INTO
THE CWA. THIS WILL ALSO BRING OUR TEMPS NEAR NORMAL...SOMETHING WE
HAVENT SEEN IN A WHILE. THE MORE SEASONAL WEATHER WILL LAST INTO
EARLY NEXT WEEK.

17

AVIATION...
12Z UPDATE...
MIX OF VFR/MVFR CIGS THIS MORNING SHOULD BECOMING MOSTLY MVFR WITH
INITIAL LIFTING...THEN RISE TO VFR BY 18Z AND REMAIN VFR INTO THIS
EVENING. AS THE NEXT SYSTEM APPROACHES CIGS WILL LOWER TO
MVFR...THEN TO IFR LATE TONIGHT. DRY FORECAST UNTIL LATE THIS
EVENING AND TONIGHT WITH SHOWERS DEVELOPING ACROSS THE FORECAST
AREA. WINDS WILL BE LIGHT SOUTHWEST THROUGH TODAY...BECOMING LIGHT
SOUTHEAST LATE TONIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CIGS.
HIGH ON REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  59  70  53 /  20  90 100  70
ATLANTA         69  59  68  50 /  20  90 100  70
BLAIRSVILLE     68  50  62  46 /  10  90 100  60
CARTERSVILLE    65  54  63  46 /  20  90 100  60
COLUMBUS        71  61  73  55 /  30  80 100  70
GAINESVILLE     68  57  65  50 /  20  90 100  70
MACON           75  63  74  58 /  30  60  80  70
ROME            64  52  60  44 /  10  90 100  50
PEACHTREE CITY  68  58  69  50 /  20  90 100  70
VIDALIA         79  66  80  64 /  50  30  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON...
LUMPKIN...MADISON...MERIWETHER...MURRAY...NEWTON...NORTH
FULTON...OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH
FULTON...SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON...
WHITE...WHITFIELD.

&&
Hazardous weather outlook, Dec 29, 3:13 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EST TUE DEC 29 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
313 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN REDEVELOPING LATE TONIGHT ACROSS NORTH GEORGIA.
ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS
AFTERNOON...AND NORTH GEORGIA TONIGHT.

A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA TODAY. THIS COLD
FRONT WILL BEGIN MOVING NORTH AS A WARM FRONT TONIGHT AHEAD OF THE
NEXT STORM SYSTEM THAT WILL MOVE ACROSS THE REGION LATE TONIGHT AND
WEDNESDAY. THERE WILL BE ENOUGH INSTABILITY TO PRODUCE A FEW
THUNDERSTORMS ACROSS CENTRAL GEORGIA TODAY...AND ACROSS NORTH
GEORGIA TONIGHT. HOWEVER SEVERE STORMS ARE NOT EXPECTED.

THERE WILL BE A BRIEF BREAK IN THE HEAVY RAIN ACROSS THE REGION
TODAY...HOWEVER AS THE STORM SYSTEM BEGINS SPREADING MOISTURE INTO
THE STATE LATE TONIGHT...SOME OF THE RAIN COULD BE HEAVY. FOR THIS
REASON THE FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT.
FOR MORE DETAILS ON THE FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE RISK OF HEAVY RAIN WILL CONTINUE THROUGH THE DAY WEDNESDAY
ACROSS THE ENTIRE AREA AND INTO THURSDAY ACROSS CENTRAL GEORGIA.
THERE WILL ALSO BE THE RISK OF ISOLATED SEVERE STORMS WEDNESDAY WITH
THE MAIN THREAT BEING DAMAGING WINDS. HAZARDOUS WEATHER IS NOT
EXPECTED AFTER WEDNESDAY...ALTHOUGH FLOODING ALONG RIVERS AND CREEKS
FROM THIS WEEKS HEAVY RAINS WILL CONTINUE OVER MANY AREAS INTO THE
WEEKEND. ONCE THIS SYSTEM MOVES SOUTH AND EAST OF THE AREA
FRIDAY...THINGS WILL DRY OUT THROUGH THE BEGINNING OF NEXT WEEK WITH
A DRY HIGH PRESSURE RIDGE BUILDING INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 7:45 PM ESTSpecial Weather StatementFFCTalbot30 min
Dec 28, 8:48 PM ESTSpecial Weather StatementFFCTalbot, Upson27 min
Dec 28, 9:19 PM ESTSpecial Weather StatementFFCUpson26 min
Dec 28, 9:20 PM ESTSpecial Weather StatementFFCSchley25 min
Dec 28, 9:26 PM ESTRiver Flood WarningFFCDeKalb24 hr
Dec 28, 9:32 PM ESTRiver Flood WarningFFCTowns11 hr
Dec 28, 9:45 PM ESTFlash Flood WarningFFCDeKalb6 hr
Dec 28, 10:01 PM ESTAreal Flood WarningFFCLamar, Pike, Talbot, Upson6 hr
Dec 28, 11:45 PM ESTRiver Flood WarningFFCTowns24 hr
Dec 29, 1:06 AM ESTRiver Flood WarningFFCForsyth24 hr
Dec 29, 1:06 AM ESTRiver Flood WarningFFCGwinnett, Walton24 hr
Dec 29, 12:29 PM ESTRiver Flood WarningFFCGwinnett11 hr
Dec 29, 4:23 PM ESTRiver Flood WarningFFCGordon, Murray5 days
Dec 29, 5:06 PM ESTRiver Flood WarningFFCGordon4 days
Dec 29, 5:06 PM ESTRiver Flood WarningFFCGordon4 days

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.